Hello Charlie, I am new to the site and came across your question and wanted to add my info. The other two answers are correct the side effects can be increased dramatically because the two medications are anticonvulsant (antiseizure) medicines that are almost identical but work in different areas of the brain. The side effects for both meds are listed as severe, less severe and rare. So combining the medications can greatly increase the side effects and on of the severe side effects is High Blood Pressure, which can cause blurred vision, heart attack, stroke and other bad things. Another severe side effect is depression so combining these two meds may make you so depressed that you commit suicide. And if all of that was scary enough the worst one and this one severe side effect will kill you. The worst severe side effect is multiple organ failure. What this means is that your liver, kidneys and other organs will fail which will lead to your death.
So that is why it is a bad idea to combine the two medications. The medications work great for seizures and nerve pain but too much of anything can be a bad thing. Just in case you want to know how I know all of this is because I am an RN (registered nurse) in an ICU and have been for 14 years and I am CCRN certified which means that I paid $350 to take a very hard test to prove that I know my stuff. I hope this answers your question in detail. But like I said earlier the other two individuals that responded were correct as well. Take care of youself Charlie.
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Nov 2009 • 5 answers
Posted 12 Mar 2013 • 26 answers
Posted 13 Dec 2013 • 2 answers
Posted 25 Oct 2017 • 2 answers
Posted 18 Jun 2018 • 3 answers